A to Z Resource Guide »

Medication Dosage Calculator

Also: Tylenol, Acetaminophen, Ibuprofen, Advil, Motrin, Diphenhydramine, Benadryl

Easily determine the right dose of Acetaminophen (Tylenol), Ibuprofen (Motrin, Advil), or Diphenhydramine (Benadryl) for your child’s weight.

For infants under 6 pounds, check with your doctor.

Child's WeightMedicationDose
6-11 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
1.25 mL
12-17 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
2.5 mL
12-17 lbsIbuprofen Infant Drops 50 mg/1.25 mL
(such as Infant’s Motrin Oral Suspension Drops)
1.25 mL
12-17 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
2.5 mL
18-23 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
3.75 mL
18-23 lbsIbuprofen Infant Drops 50 mg/1.25 mL
(such as Infant’s Motrin Oral Suspension Drops)
1.875 mL
18-23 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
4 mL
24-35 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
5 mL
24-35 lbsChewable Acetaminophen Tablets 160 mg
(such as Children’s Tylenol Chewable Tablets)
1 tablet
24-35 lbsIbuprofen Infant Drops 50 mg/1.25 mL
(such as Infant’s Motrin Oral Suspension Drops)
2.5 mL
24-35 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
5 mL
36-47 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
7.5 mL
36-47 lbsChewable Acetaminophen Tablets 160 mg
(such as Children’s Tylenol Chewable Tablets)
1.5 tablets
36-47 lbsIbuprofen Infant Drops 50 mg/1.25 mL
(such as Infant’s Motrin Oral Suspension Drops)
3.75 mL
36-47 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
7.5 mL
48-59 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
10 mL
48-59 lbsChewable Acetaminophen Tablets 160 mg
(such as Children’s Tylenol Chewable Tablets)
2 tablets
48-59 lbsAdult Acetaminophen Tablets 325 mg
(such as Tylenol Regular Strength)
1 tablet
48-59 lbsIbuprofen Infant Drops 50 mg/1.25 mL
(such as Infant’s Motrin Oral Suspension Drops)
5 mL
48-59 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
10 mL
48-59 lbsChewable Ibuprofin Tablets 100 mg
(such as Children’s Motrin Chewables)
2 tablets
48-59 lbsAdult Ibuprofen Tablets 200 mg
(such as Motrin IB or Advil)
1 tablet
60-71 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
12.5 mL
60-71 lbsChewable Acetaminophen Tablets 160 mg
(such as Children’s Tylenol Chewable Tablets)
2.5 tablets
60-71 lbsAdult Acetaminophen Tablets 325 mg
(such as Tylenol Regular Strength)
1 tablet
60-71 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
12.5 mL
60-71 lbsChewable Ibuprofin Tablets 100 mg
(such as Children’s Motrin Chewables)
2.5 tablets
60-71 lbsAdult Ibuprofen Tablets 200 mg
(such as Motrin IB or Advil)
1 tablet
72-95 lbsAcetaminophen Syrup 160 mg/5mL
(such as Children’s Tylenol Oral Suspension)
15 mL
72-95 lbsChewable Acetaminophen Tablets 160 mg
(such as Children’s Tylenol Chewable Tablets)
3 tablets
72-95 lbsAdult Acetaminophen Tablets 325 mg
(such as Tylenol Regular Strength)
1.5 tablets
72-95 lbsIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
15 mL
72-95 lbsChewable Ibuprofin Tablets 100 mg
(such as Children’s Motrin Chewables)
3 tablets
72-95 lbsAdult Ibuprofen Tablets 200 mg
(such as Motrin IB or Advil)
1.5 tablets
96 lbs or moreAdult Acetaminophen Tablets 325 mg
(such as Tylenol Regular Strength)
2 tablets
96 lbs or moreIbuprofen Liquid 100 mg/5 mL
(such as Children’s Motrin Oral Suspension)
20 mL
96 lbs or moreChewable Ibuprofin Tablets 100 mg
(such as Children’s Motrin Chewables)
4 tablets
96 lbs or moreAdult Ibuprofen Tablets 200 mg
(such as Motrin IB or Advil)
2 tablets
20-24 lbsDiphenhydramine Liquid 12.5mg/5mL
(such as Children's Benadryl Allergy Liquid)
4 mL
25-37 lbsDiphenhydramine Liquid 12.5mg/5mL
(such as Children's Benadryl Allergy Liquid)
5 mL
38-49 lbsDiphenhydramine Liquid 12.5mg/5mL
(such as Children's Benadryl Allergy Liquid)
7.5 mL
50-99 lbsDiphenhydramine Liquid 12.5mg/5mL
(such as Children's Benadryl Allergy Liquid)
10 mL
25-37 lbsDiphenhydramine Chewables 12.5mg
(such as Children's Benadryl Chewables)
1 tablet
38-49 lbsDiphenhydramine Chewables 12.5mg
(such as Children's Benadryl Chewables)
1.5 tablets
50-99 lbsDiphenhydramine Chewables 12.5mg
(such as Children's Benadryl Chewables)
2 tablets
100 lbs or moreDiphenhydramine Chewables 12.5mg
(such as Children's Benadryl Chewables)
4 tablets
25-49 lbsDiphenhydramine Tablets 25mg
(such as Benadryl Allergy Tablets)
1/2 tablet
50-99 lbsDiphenhydramine Tablets 25mg
(such as Benadryl Allergy Tablets)
1 tablet
100 lbs or moreDiphenhydramine Tablets 25mg
(such as Benadryl Allergy Tablets)
2 tablets
50-99 lbsDiphenhydramine Capsules 25mg
(such as Benadryl Allergy Capsules or Liqui-Gels)
1 capsule
100 lbs or moreDiphenhydramine Capsules 25mg
(such as Benadryl Allergy Capsules or Liqui-Gels)
2 capsules

Important Instructions

  • Always read and follow the label instructions.
  • Whenever possible, use the dosing device that came with the product. Syringes and droppers are more accurate than teaspoons.
  • If you use a teaspoon, it should be a measuring spoon. Regular spoons are not reliable.

Acetaminophen (Tylenol)

  • Repeat dose every 4-6 hours while symptoms last.
  • Do not give more than 5 doses in 24 hours.
  • Do not use with any other product containing acetaminophen.
  • Source: HealthyChildren.org

Ibuprofen (Advil, Motrin)

  • Not for use with children under 6 months of age.
  • Repeat dose every 6-8 hours as needed.
  • Do not give more than 4 doses in 24 hours.
  • Source: HealthyChildren.org

Diphenhydramine (Benadryl)

  • Not for use with children under 6 months of age, unless instructed by healthcare provider.
  • Non-sedating alternatives (eg, loratadine, cetirizine, fexofenadine) are available over-the-counter and are safer for young children.
  • Repeat dose every 6 hours as needed.
  • Children’s Benadryl Fastmelts: Each fastmelt tablet contains the equivalent of 12.5 mg of Diphenhydramine HCL, dosed the same as chewable tablets.
  • Risk of side effects: May cause drowsiness and paradoxical excitatory. Use caution when driving or operating heavy machinery after dosing due to potential for sedation and decreased alertness. This is especially relevant for teen drivers.
  • Source: HealthyChildren.org